Arkansas, 2015

Damaging Wind in Arkansas, June 6, 2015

June 6, 2015 · NWS TSA · 1 event in 1 county or zone

Isolated thunderstorms developed during the early evening of the 6th, along an outflow boundary that stretched across southwestern Missouri and northwestern Arkansas. One of the stronger storms produced damaging wind gusts in Benton County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated thunderstorms developed during the early evening of the 6th, along an outflow boundary that stretched across southwestern Missouri and northwestern Arkansas. One of the stronger storms produced damaging wind gusts in Benton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 3:06 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 6, 3:06 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT SAT JUN 6 2015

.DISCUSSION...
ISOLATED CONVECTION IN NORTHWEST ARKANSAS WILL DISSIPATE BY
SUNSET. SUNDAY WILL BE ANOTHER HOT AND HUMID DAY WITH INCREASING
SOUTH WINDS AS THE UPPER RIDGE OVER THE AREA REMAINS IN CONTROL.
THE UPPER RIDGE WILL FLATTEN AND RETROGRADE EARLY THIS WEEK WITH
WEAK UPPER TROUGHING TAKING HOLD OVER OUR AREA. A WEAK FRONTAL
BOUNDARY WILL SAG SOUTH INTO THE AREA MONDAY BEFORE STALLING AND
WASHING OUT. SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE
INCREASE SUNDAY NIGHT AND MONDAY AS THIS FRONT MAKES ITS WAY INTO
THE AREA...WITH AT LEAST LOW RAIN CHANCES THEN CONTINUING FOR MUCH
OF NEXT WEEK.

THE FRONTAL BOUNDARY THAT HAS BEEN ADVERTISED FOR NEXT WEEKEND IS
NOT LOOKING SO POTENT ON THE LATEST MODEL RUNS. DEPENDING ON THE
STRENGTH OF THIS FRONT...AN UPTICK IN SHOWER AND STORM ACTIVITY
MAY BE SEEN AS WE HEAD INTO NEXT WEEKEND.

STAYED CLOSE TO GUIDANCE TEMPPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  93  72  88 /   0   0  30  30
FSM   72  93  72  90 /   0   0  10  20
MLC   68  92  71  89 /   0   0  10  20
BVO   66  93  70  87 /   0  10  40  40
FYV   65  89  68  85 /  10   0  20  40
BYV   63  90  70  84 /  10  10  20  40
MKO   66  91  71  89 /   0   0  20  30
MIO   69  91  70  86 /   0  10  40  50
F10   68  91  70  89 /   0   0  10  20
HHW   68  91  70  90 /   0   0  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...20
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 6, 4:02 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT SAT JUN 6 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 PM CDT SAT JUN 6 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE THIS AFTERNOON INTO TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHWEST
ARKANSAS FOR THE NEXT FEW HOURS IN RESPONSE TO DAYTIME HEATING
AND A SURFACE BOUNDARY SAGGING SOUTHWESTWARD INTO NORTHERN ARKANSAS.
THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF BRIEF PERIODS OF HEAVY
RAIN AND SOME GUSTY WINDS. SEVERE WEATHER IS NOT ANTICIPATED.

TO THE SOUTH AND SOUTHWEST OF THIS SURFACE BOUNDARY...WARM AND
HUMID CONDITIONS WILL REMAIN COMMON ACROSS THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ANOTHER FRONTAL BOUNDARY IS FORECAST TO PUSH INTO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS MONDAY AND REMAIN OVER THE REGION
TUESDAY. THIS WILL ALLOW FOR THUNDERSTORM CHANCES TO RETURN LATE
SUNDAY NIGHT AND CONTINUE INTO TUESDAY. ADDITIONAL THUNDERSTORM
CHANCES WILL REMAIN POSSIBLE FOR THE SECOND HALF OF NEXT WEEK AS
AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 6, 5:00 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT SAT JUN 6 2015

ARZ001-062330-
BENTON AR-
600 PM CDT SAT JUN 6 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL BENTON

AT 600 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
BENTONVILLE...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENTONVILLE...ROGERS...LOWELL...
HEALING SPRINGS...CAVE SPRINGS...MONTE NE AND CENTERTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3623 9403 3622 9428 3640 9433 3643 9411
TIME...MOT...LOC 2300Z 351DEG 10KT 3633 9420

The radar

The Western Arkansas radar (KSRX), 119 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Benton

When
June 6, 5:15 PM CST
Where
Benton County, Bentonville Muni Arp
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
36.350, -94.220

The AWOS unit at the Bentonville Municipal Airport measured 64 mph thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571906.